# SDR M7KA201104174356

- Difficulty date: April 14, 2011
- Submitted: April 17, 2011
- Operation: Air carrier
- Aircraft: N852MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4356
- Aircraft time: 2,902 hours, 6,769 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Structure
- Condition: Cracked
- Location: Tailboom
- Part time: 2,902 hours, 6,769 cycles
- Component: Tail Boom, Urocop
- Component part number: 350A2300600151
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, A VISIBLE CRACK IN THE PAINT AROUND THE HEAD OF A COUNTERSUNK RIVET ON THE TAIL BOOM CONE TO FENESTRON RING JUNCTION WAS NOTED.  FOLLOWING THE STRIPPING OF THE PAINT THROUGH CHEMICAL MEANS AND APPLICATION OF DYE PENETRANT INSPECTION MEASURES AT THE SUSPECT CRACK LOCATION IT WAS DETERMINED THAT A 1 INCH CRACK CENTERED TROUGH THE COUNTERSUNK RIVET BORE EXISTED ON THE RING FLANGE FOR THE FENESTRON ATTACHMENT.  THIS DEFECT HAS NO APPROVED FIELD REPAIR AND A REPLACEMENT SERVICEABLE TAILBOOM HAS BEEN ORDERED FROM THE MFG.  THE MFG IS FULLY AWARE OF CRACKING PROBLEMS IN THIS LOCATION AND HAS NEW APPROVED REPAIRS AND DESIGN CHANGES BEING IMPLEMENTED AT THIS TIME.
